Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 4, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 19, 2004, 4:38 AM EDT for Bracken County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2004, 4:38 AM EDT (08:38 UTC)
- Expired
- May 19, 2004, 6:45 AM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Bracken County, KY
The radar
The Cincinnati radar (KILN), 82 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2123 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 190839 FFWILN KYC023-191045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 438 AM EDT WED MAY 19 2004 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... BRACKEN COUNTY IN KENTUCKY * UNTIL 645 AM EDT * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER CENTRAL AND SOUTHERN BRACKEN COUNTY. UP TO 2 INCHES OF RAIN HAD FALLEN SINCE 3 AM...WITH AN ADDITIONAL INCH EXPECTED THROUGH 6 AM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3877 8416 3859 8416 3859 8396 3880 8382 $$ TIPTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 18, 7:54 PM EDT, 8 hours 44 minutes earlier.
Area forecast discussion, May 18, 7:54 PM EDT, 8 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 754 PM EDT TUE MAY 18 2004 .DISCUSSION... WILL UPDATE ZONES FOR EXPIRATION OF SVR TS WATCH. SOME ISOLATED STORMS MAY STILL CONTAIN MARGINALLY SVR HAIL FOR THE NEXT FEW HOURS. IN ADDITION...SOME WEAK ROTATION HAS BEEN NOTED WITH SEVERAL STORMS...MOSTLY ALONG OUTFLOW BNDRYS...AND WILL BE MONITORED. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH UNTIL 600 AM EDT WEDNESDAY FOR ZONES INZ050...INZ058>059...INZ066. KY...NONE. OH...FLOOD WATCH UNTIL 600 AM EDT WEDNESDAY FOR ZONES OHZ026... OHZ034>035...OHZ042>046...OHZ051>056...OHZ060>065...OHZ070>072... OHZ074. &&
Hazardous weather outlook, May 18, 5:00 AM EDT, 23 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT TUE MAY 18 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-181100- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 500 AM EDT TUE MAY 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY COLD FRONT WILL DRIFT SOUTH FROM THE GREAT LAKES INTO SOUTHERN OHIO AND INDIANA. THIS FRONT WILL BE THE FOCUS FOR THUNDERSTORM ACTIVITY. DURING THE AFTERNOON AND EVENING SOME OF THE THUNDERSTORMS COULD BECOME STRONG WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. AS THE EVENING WEARS ON THE THUNDERSTORMS WILL TRANSITION INTO HEAVY RAINERS...MAKING FLOODING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ACTIVE WEATHER PATTERN WILL KEEP THE THREAT OF THUNDERSTORMS THROUGH MONDAY. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY THIS AFTERNOON AND EVENING. TIPTON
In the hours before
Local storm report, May 19, 12:16 AM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1216 AM EDT WED MAY 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1145 PM FLOOD 2 N SOUTH BLOOMFIELD 39.74N 82.99W
05/18/2004 PICKAWAY OH LAW ENFORCEMENT
NUMEROUS ROADS WITH HIGH WATER IN THE NORTHERN PORTION OF
THE COUNTY
&&
RLGLocal storm report, May 19, 12:20 AM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1220 AM EDT WED MAY 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1150 AM FLOOD 5 SSE LANCASTER 39.66N 82.56W
05/18/2004 FAIRFIELD OH LAW ENFORCEMENT
HIGH WATER SIGNS ON HARBURG RD
&&
RLGLocal storm report, May 19, 12:22 AM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1222 AM EDT WED MAY 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1218 AM FLASH FLOOD 1 N LOGAN 39.55N 82.40W
05/19/2004 HOCKING OH LAW ENFORCEMENT
SEVERAL ROADS FLOODED IN NORTHERN PORTION OF COUNTY
&&
RLGLocal storm report, May 19, 12:34 AM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1234 AM EDT WED MAY 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1227 AM FLOOD 2 N TROTWOOD 39.83N 84.30W
05/19/2004 MONTGOMERY OH LAW ENFORCEMENT
HIGH WATER SIGNS BOULDER AND WEBSTER ST
&&
RLGLocal storm report, May 19, 12:38 AM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1238 AM EDT WED MAY 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1234 AM FLOOD 1 N XENIA 39.70N 83.94W
05/19/2004 GREENE OH LAW ENFORCEMENT
HIGH WATER CLIFTON AND LARKIN RD AND SR 380 AND
WASHINGTON RD
&&
RLGLocal storm report, May 19, 1:09 AM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
109 AM EDT WED MAY 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0106 AM FLOOD 5 SSW LANCASTER 39.66N 82.64W
05/19/2004 FAIRFIELD OH LAW ENFORCEMENT
HIGH WATER SIGNS ON SEVERAL ROADS
&&
RLGNearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.